Skip to main content

Ken Alexander

Professor of Mathematics
Vice Chair

Contact Information
E-mail: alexandr@usc.edu
Phone: (213) 740-3797
Office: KAP 424E

LINKS
Personal Website
Course Information
 

Education

Ph.D. , Massachusetts Institute of Technology
B.S. , University of Washington
 

Academic Appointment, Affiliation, and Employment History

Professor, University of Southern California, 01/01/1996-  
Associate Professor, University of Southern California, 01/01/1990-01/01/1996  
Assistant Professor, University of Southern California, 01/01/1986-01/01/1990  
National Science Foundation Post-Doctoral Fellow and Acting Assistant Professor, University of Washington, 01/01/1983-01/01/1986  
Member, Mathematical Sciences Research Institute, Berkeley, 01/01/1982-01/01/1983  
 

Description of Research

Summary Statement of Research Interests

Professor Alexander focuses on the interface between probability theory and physics, specifically statistical mechanics. Topics include percolation, pinning models, the Ising model, Potts model, first passage percolation, and other models on a lattice, as well as Gibbs distributions and interfaces. His earlier research interests have included statistical topography, subadditive Euclidean functionals on random point sets, empirical processes and probability in Banach spaces. Professor Alexander has authored journal articles and book chapters on these topics.
 

Publications

Journal Article

Alexander, K. S., Zygouras, N. Path properties of the random polymer in the delocalized regime. Annals of Applied Probability.
Alexander, K. S., Zygouras, N. (2012). Subgaussian concentration and rates of convergence in directed polymers. Electronic Journal of Probability. pp. 28.
Alexander, K. S. (2011). Excursions and local limit theorems for Bessel-like random walks. Electronic Journal of Probability. Vol. 16, pp. 1 - 44. http://arxiv.org/abs/0912.4550
Alexander, K. S., Dunlop, F., Miracle-Sole, S. (2011). Layering and wetting transitions for an SOS interface. Journal of Statistical Physics/Springer. Vol. 142, pp. 524 - 576. http://arxiv.org/abs/0908.0321
Alexander, K. S. (2011). Subgaussian rates of convergence of means in directed first passage percolation. Annals of Applied Probability. pp. 15. http://arxiv.org/abs/1101.1549
Alexander, K. S., Dunlop, F., Miracle-Sole, S. (2010). Layering in the Ising model. Journal of Statistical Physics/Springer. Vol. 141, pp. 217 - 241. arXiv
Alexander, K. S., Zygouras, N. (2010). Equality of critical points for polymer depinning transitions with loop exponent one. Annals of Applied Probability/Inst. of Math. Stat.. Vol. 20, pp. 356 - 366. http://arxiv.org/abs/0811.1902
Alexander, K. S., Zygouras, N. (2009). Quenched and annealed critical points in polymer depinning transitions. Communications in Mathematical Physics/Springer Verlag. Vol. 291 (3), pp. 659-689. http://arxiv.org/abs/0805.1708
Alexander, K. S. (2008). The effect of disorder on polymer depinning transitions. Communications in Mathematical Physics/Springer Verlag. Vol. 279 (1), pp. 117-146. SpringerLink
Alexander, K. S. (2007). Ivy on the ceiling: first-order polymer depinning transitions with quenched disorder. Markov Processes and Related Fields/Polymat. Vol. NA, pp. 15. arXiv
Alexander, K. S., Sidoravicius, V. (2006). Pinning of polymers and interfaces by random potentials. Annals of Applied Probability. Vol. 16, pp. 636-669.
Alexander, K. S. (2005). Colligative properties of solutions: II. Vanishing concentrations. Journal of Statistical Physics. Vol. 119, pp. 509-537.
Alexander, K. S. (2005). Colligative properties of solutions: I. Fixed concentrations. Journal of Statistical Physics. Vol. 119, pp. 479-507.
Uzun, H. B., Alexander, K. S. (2003). Lower bounds for boundary roughness for droplets in Bernoulli percolation. Probability Theory and Related Fields/Springer. Vol. 127, pp. 62-88.
Alexander, K. S. (2003). Mixing properties and exponential decay for lattice systems in finite volumes, 2001. Annals of Probability/Inst. of Math. Stat.. Vol. 32, pp. 441-487.
Alexander, K. S., Yoshida, N. (2001). The spectral gap of the 2-D stochastic Ising model with mixed boundary conditions. Journal of Statistical Physics/Springer. Vol. 104, pp. 89-109.
 

Service to the Profession

Editorships and Editorial Boards

Associate Editor, Stochastic Processes and Applications, 03/2006-03/2012  
 

Professional Memberships

American Mathematical Society, 1982-  
Institute of Mathematical Statistics, 1982-  
 
 
Faculty may update their profile by visiting https://mydornsife.usc.edu.